News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Can a high Estradiol level cause erectile dysfunction?


 edu - Wed Jun 23, 2010 7:53 pm

Hello,

I'm 28, I eat healthy and exercise regularly. After checking that my erectile dysfunction is not caused by any psychological issue, neither by any physiological problem (blood circulation in veins,...), I took an hormonal analysis:

TSH (thyroid-stimulating hormone): 2,32 uUI/ml
T3 (triiodothyronine): 0,94 ng/ml
T4 (thyroxine): 6,95 ug/dl
17 Beta Estradiol: 42.2 pg/ml
Testosterone: 724 ng/dl
Free Testosterona: 17.8 pg/ml
DHEA (Dehydroepiandrosterone): 11.3 ng/ml
FSH (follicle-stimulating hormone): 1.65 mUI/ml
LH (Luteinizing hormone): 2.42 mUI/ml
Prolactin: 12.32 ng/ml

The doctor says it's ok, but I think the Estradiol is too high and this might be the cause of my problems.

What do you think? Is it possible?
By instance, is the high Estradiol level caused by aromatization or by a mal-function in the liver?

Thanks a lot!
 Dr.M.jagesh kamath - Mon Aug 30, 2010 5:16 am

User avatar Hello,As to whether oestrogens have antiandrogen effect and action in ED has been an ongoing research,yet no confirmation is available.Some men who are on antiretroviral therapy have reported reduction in sexual function with higher than level of oestrogens and lower than levels of testosterone.Recent studies also indicate xeno oestrogens from the environment and phytooestrogens from food might act as anti androgens.Physiological phenomena like ageing,chronic liver disease,diabetes,and consequent Ed may be in part related to aromatization of androgen to oestrogen.
In your case since you are otherwise healthy, your doctor was right in pointing this out as of no significance.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here